How soon would effects be felt?

Endo reduced my thyroxine from 150 to 125 mg post TT but said that it would be ok to take 100 for a week until i can get a prescription from my GP. How long before results are noticed from the 50mg reduction. Can't work out whether i feel so exhausted as a result of taking a bit too much thyroxine or because of the big drop back to the dose i was on pre TT.

7 Replies

  • I think some people would feel the effect very quickly, but others may take a bit longer.

    What were the test results that made you endo reduce your dose? x

  • Had bloods taken 3 weeks after TT as been feeling awful, as if i've been taking too much thyroxine (tremors, increased frequency going to the loo, noticeable/fast heartbeat, anxiety, insomnia/light sleep etc) and wasn't feeling any better after the op as i hoped i would (op done after suffering horribly from unstable Hashi's) Endo i saw wasn't the one who carried out the op and was really dismissive that my meds could be causing these symptoms as bloods were normal. Had to ask for trhe results but don't have all the ranges unfortunately - TSH 0, T4 27.9 (9.5-21.5), T3 6.5.

    Going to request a copy of the results and ranges. Blood was taken at approx 10am without thyroxine that morning. If as i understand TSH would be at it's highest and T4 at it's lowest these did look as if i was over replaced hence the suggested reduction to 125mg although he did say that these were the results he would be looking for in other patients.

    Endo told me i should not be taking supplements (was on calcium post op but this is fine now) and that the way i was feeling was not to do with my thyroid and that is should go back to GP! I was devastated as i am convined that it is my thyroid/meds that are causing the problem.

    Even if i have to pay i'm going back to see the end who carried out the op as he seemed more sympathetic and suggested my illness last year was down to Hashi's and that he would operate to give me more stability. Have also requested a list of the pvte docs from Thyroid UK.

    The last couple of days i have felt more exhausted than i ever have in my life which to me is down to the post op/tinkering with meds stage but the endo said no!

    I feel awful and am really down wondering if i have a future and also the burden i am placing on my husband. also concerned about my job as i am simply unable to go back at the moment.

    Sorry for bleating on but i'm at my wits end particularly when i thought this op was the answer to my nightmare x

  • Please can you confirm what your TSH was - I think a number is missing.

    I suspect that you may need some T3 in addition to the T4. A normal thyroid makes both, and now you are being expected to function without any direct T3 :(

    I do still have a thyroid, although I don't think it works any more, but I am so much better since getting onto the right dose of Armour. Last year I felt dreadful and really thought that everyone would be better off without me, but thankfully that is no longer the case, and I am feeling pretty well now.

    I would go back to your GP and ask to be signed off work for a bit longer. I think you should also request a fT3 test, as this will help to confirm whether you would benefit from some T3. Please could you also get hold of the ranges for your other results too. It would also be a good idea to ask your GP to refer you to an endo/private doctor who will consider all options for treatment, not just T4.

    Hang in there :)

    Clare xxx

  • My TSH was zero. Have been told my GP needs to request my blood results so will post them when i get them.

  • I had the same problems post TT and was discharged and told to go and see my GP too. Eventually after emergency hospital admission was told some people are sensitive to changes in dose (I am extremely sensitive and have to make changes in very small amounts). Was also told that I was probably given too much too soon. I think Drs give you false hope about how quickly you will recover post op (I was told would only need 2 weeks off work) and 3 weeks is still very early.

    Make sure you have your calcium checked in a few weeks too. I had supplements for 2 weeks post op and then it was stopped as levels were ok but it gradually dropped over the following month and my vitamin D was too low.

  • Thanks Debs, I feel awful after only two days on 100mg so am going to take 125 tomorrow which is what he said I should take. he said I would be ok on 100 for a week or so but i'm not convinced!

  • Hiya. I think to drop it by 50 would be too much- some people ( I'm one of them) are very sensitive to dose changes.

    Post tt I was put on 100mcg. That wasn't enough. When it was increased to 125 mcg I felt awful- wired, shattered, emotional. Now I'm taking 112mcg and feel ok.

    It's an individual thing and I don't understand why your endo would say you'd be ok with dropping by 50 for a week.

    Anyway I hope you do better on 125!

You may also like...